MAUDE Adverse Event Report: COOK INC BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER TRAY; JOH TUBE TRACHEOSTOMY AND TUBE CUFF

COOK INC BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER TRAY; JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number N/A
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: k193133.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a (b)(6) male patient had an 8.5 fr taper guard tracheostomy tube from a blue rhino g2-multi percutaneous tracheostomy introducer tray placed with no issues.The patient had covid-19 and had been on a vent for about 4 weeks.The patient immediately had an air leak of 50 ml, but the leak was not audible.Three days after placement, the air leak was up to 200 ml and audible.The pressure in the cuff measured 30, and neither inflating up to 45 nor changing head position resolved the air leak.On the same day, the patient underwent an additional procedure in which the tube was removed and replaced with a different 8 french cuffed tracheostomy tube.This was done at bedside and required sedation and paralysis.Upon removal, the balloon was intact.Care for the tube was described as suctioning as needed.Additionally, the trach was sutured in loosely with 2 sutures and held in place with trach straps.The physician also provided the following comment regarding the issue: "sometimes replacing the 8.5 fr with an 8 fr still results in some air leak that is not normally seen when just starting patients off with an 8 fr." no other adverse effects were reported.The additional procedure did not result in prolonged hospitalization.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation.Rideout memorial hospital (united states) contacted cook on (b)(6) 2022 reporting that the shiley cuff from a blue rhino g2-multi percutaneous tracheostomy introducer tray (rpn: c-ptisy-100-hc-g-na-flex8.5, lot#: 14170166) was leaking air during use.The customer stated that they felt the taper guard cuff is poorly shaped and not getting enough ¿purchase¿ on the trachea.The patient was a 70-year-old man with covid, on a ventilation machine for about four weeks.A tracheostomy tube placement was completed via percutaneous approach with no issues on (b)(6) 2022.An air leak of 50 ml was noted; however, the leak was not audible.By (b)(6) 2022, the air leak increased to 200 ml and was audible.The pressure in the cuff was at 30 and inflating up to 45 did not resolve the air leak.Changing head position was attempted, but also did not resolve the leak.The patient required another procedure for a replacement of the tracheostomy tube.Reviews of the documentation, including the complaint history, device history record and instructions for use (ifu) of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) was not completed, as the product is provided by medtronic/covidien which cook does not inspect, only places the product in this super-set.A review of the device history record (dhr) for lot 14170166 found no nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Due to the limited information provided, cook was not able to determine the if the product was manufactured out of specification.There is no evidence of non-conforming material in house or in the field.Cook also reviewed product labeling.This kit is supplied with a cook instructions for use (ifu) pamphlet c_t_ptisgi2_rev0.There is no ifu for the shiley trach tube.The cook ifu states in the precautions section: the tracheostomy should fit snugly to the loading dilator.The generous lubrication of the loading dilator surface will enhance fit and placement of the tracheostomy tube.Tracheostomy tube position should be verified by a chest x-ray.In the instructions for use section, it states: 1) following the tracheostomy tube manufacturer¿s instructions, test the balloon cuff and inflation system.In the how supplied section it states: upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, no returned product and the results of our investigation, a definitive cause for the failure could not be established.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER TRAY
Common Device Name
JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13308882
Report Number1820334-2022-00092
Device Sequence Number20090655
Product Code JOH
UDI-Device Identifier00827002577176
UDI-Public(01)00827002577176(17)230401(10)14170166
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2023
Device Model NumberN/A
Device Catalogue NumberC-PTISY-100-HC-G-NA-FLEX8.5
Device Lot Number14170166
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2022
Supplement Date Received by Manufacturer08/01/2022
Initial Report FDA Received Date01/20/2022
Supplement Report FDA Received Date08/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight102 KG